Vision Changes with Didanosine
Jul 1, 2008
My partner had his meds changed two months ago and two weeks ago had a sudden change in vision. He now has to squint to focus day or night and is seemingly more light sensitive than normal. We discussed this with our doctor who said we most likely needed to get his eyes checked by an opthamologist. My experience is that changes in vision requiring new prescription eye wear does not happen suddenly. Can you give any feed back to this being connected to Didanosine. The manufacturers warning label specifically states that one is supposed to bring this to the attention of one's doctor. What is the long range issue we're dealing with if in fact this has been caused by the Didanosine and it continues unchecked and unaddressed by our doctor?
Response from Dr. Moyle
Changing in prescription lenses can occur quickly at some ages (esp mid-40s). This is a change in lens shape. Reports mostly with high doses of ddI of visual changes were related to retinal (back of the eye) problems and were generally reversible on drug cessation. Most of the reports were in children. Your partner should certainly promptly see and ophthalmologist to assess the problem Best Wishes Dr Moyle
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Non Sexual Ways Can Herpes Be Spread?
- What Is The Difference Between Genital Warts And Genital Herpes?
- What Is The Chance Of Getting Herpes From Drinking From The Same Cup?
- What Does The Discharge Of Chlamydia Look Like?
- What Does Herpes On The Vagina Look Like?
- What Do I Do If My Girlfriend Has Hpv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.